Hail, Jefferson
- When
- April 12, 9:28 PM EST
- Where
- Jefferson County, Wintersville
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.383, -80.700
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 12, 7:00 PM EST, 2 hours 28 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 800 PM EDT WED APR 12 2006 .SHORT TERM (REST OF TODAY THROUGH TONIGHT)... MADE UPDATE TO MENTION GUSTY WIND AND HAIL WITH THUNDERSTORMS THIS EVENING, BASED ON CURRENT RADAR DATA AND TRENDS IN RUC MODEL FORECASTS, SHOWING THE PREFRONTAL LIFT AND INSTABILITY CONTINUING UNTIL THE FRONTAL PASSAGE AROUND MIDNIGHT. && .PREVIOUS DISCUSSION... (ISSUED 249 PM EDT WED APR 12 2006) SHORT TERM (TONIGHT THROUGH THURSDAY)... SHORT WAVE TROUGH WILL SWING ACROSS THE GREAT LAKES TONIGHT AND INTO NEW ENGLAND THURSDAY. EXPECT A COLD FRONT TO PUSH ACROSS THE FORECAST AREA LATE THIS EVENING. WILL GO WITH LIKELY POPS FOR SHOWERS AND THUNDERSTORMS THIS EVENING...TAPERING TO A CHANCE OF SHOWERS LATE TONIGHT. THURSDAY SHOULD BE DRY AS WEAK SURFACE RIDGE BUILDS IN. LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)... THROUGH THE EXTENDED PORTION OF THE FORECAST WE REMAIN IN A MILD FLOW ALOFT WITH THE PACIFIC BEING OUR SOURCE REGION. TEMPS WILL REMAIN AT OR ABOVE NORMAL. SHORT WAVES MOVING THROUGH THE MEAN FLOW WILL BRINGS SHOWERS AND TSTMS TO OUR REGION FROM TIME TO TIME. SEE FORECAST FOR DETAILS OF TIMING. AVIATION... A COLD FRONT WILL PUSH EASTWARD THROUGH THE FORECAST AREA LATE THIS EVENING. AHEAD OF THE FRONT...EXPECT SCATTERED CUMULUS AROUND 4000 FEET WITH BROKEN CLOUDS AROUND 8000 FEET. SURFACE WINDS WILL BE FROM THE SOUTHWEST AT 15 KT GUSTING TO 25 KT AT TIMES. CONDITIONS WILL LOWER TO MVFR CEILINGS AND VISIBILITIES IN SCATTERED SHOWERS AND THUNDERSTORMS UNTIL FRONTAL PASSAGE. BEHIND THE FRONT EXPECT SCATTERED CLOUDS AROUND 3500 FEET WITH VISIBILITY REDUCED TO MVFR IN AREAS OF FOG...MAINLY BETWEEN 08Z AND 13Z THURSDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 855 AM EDT WED APR 12 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-131300- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 855 AM EDT WED APR 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF EAST CENTRAL OHIO THIS AFTERNOON AND EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT AND MOVE EASTWARD ACROSS THE UPPER OHIO VALLEY REGION. SOME OF THE STORMS MAY CONTAIN DAMAGING WINDS AND HAIL...ESPECIALLY OVER EAST CENTRAL OHIO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 522 PM EDT WED APR 12 2006 OHZ069-122200- MONROE OH- 522 PM EDT WED APR 12 2006 ...THUNDERSTORMS... THUNDERSTORMS TO CONTINUE MOVING THROUGH THE FOLLOWING COUNTY...MONROE. AT 519 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A THUNDERSTORMS 5 MILES SOUTHWEST OF LEWISVILLE...OR ABOUT 5 MILES SOUTH OF SUMMERFIELD...MOVING EAST AT 40 MPH. THIS STORM MAY PRODUCE MARBLE SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH THROUGH 6 PM. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ANTIOCH...BENWOOD...CAMERON...GRAYSVILLE...HANNIBAL...LEWISVILLE... ROUND BOTTOM AND WOODSFIELD MOVE TO A SAFE PLACE WHEN THUNDERSTORMS APPROACH. PLEASE REPORT HALF INCH HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 701 PM EDT WED APR 12 2006 PAZ007>009-013-014-130000- BUTLER PA-FOREST PA-LAWRENCE PA-MERCER PA-VENANGO PA- 701 PM EDT WED APR 12 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... VENANGO...FOREST...MERCER...BUTLER AND LAWRENCE... AT 700 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 34 MILES WEST OF FARRELL TO 26 MILES NORTH OF MAURICE K GODDARD STATE PARK...OR ALONG A LINE EXTENDING FROM 17 MILES NORTH OF HOMEWORTH TO 26 MILES NORTH OF MAURICE K GODDARD STATE PARK...MOVING EAST AT 50 MPH. THESE STORMS WILL PRODUCE SOME GUSTY WIND AND HAIL. BE ALERT FOR ESCALATION TO SEVERE LEVELS. MOVE TO A SAFE PLACE WHEN THUNDERSTORMS APPROACH. PLEASE REPORT HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
737 PM EDT WED APR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL JAMESTOWN 41.48N 80.44W
04/12/2006 M0.75 INCH MERCER PA EMERGENCY MNGR
&&
BRSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 739 PM EDT WED APR 12 2006 OHZ041-PAZ013-020-130045- BEAVER PA-COLUMBIANA OH-LAWRENCE PA- 739 PM EDT WED APR 12 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... COLUMBIANA...LAWRENCE AND BEAVER... AT 738 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A CLUSTER OF STRONG THUNDERSTORMS 12 MILES NORTH OF SALEM...MOVING EAST AT 30 MPH. THIS CLUSTER HAS A HISTORY OF PRODUCING LARGE HAIL. AS THE STORM PROCEEDS EASTWARD...HAIL WILL REMAIN A POSSIBILITY ACROSS LAWRENCE COUNTY AND GUSTY WIND WILL BE POSSIBLE ACROSS COLUMBIANA AND BEAVER...AS WELL AS LAWRENCE COUNTY. BE ALERT AS THIS THUNDERSTORM CLUSTER MAY MAINTAIN SEVERE LEVELS THROUGH 830 PM. MOVE TO A SAFE PLACE WHEN THUNDERSTORMS APPROACH. PLEASE REPORT HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 830 PM EDT WED APR 12 2006 OHZ039>041-048>050-PAZ009-013>016-020>022-WVZ001-130130- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BUTLER PA-CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FOREST PA-HANCOCK WV-HARRISON OH-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-TUSCARAWAS OH- 830 PM EDT WED APR 12 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... COLUMBIANA...CARROLL...TUSCARAWAS...JEFFERSON...COSHOCTON... HARRISON...FOREST...CLARION...BUTLER...ARMSTRONG...LAWRENCE... BEAVER...ALLEGHENY AND HANCOCK... AT 828 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES NORTHEAST OF MUZETTE TO 3 MILES EAST OF MORAINE STATE PARK TO 11 MILES WEST OF BAKERSVILLE...OR ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF KELLETTVILLE TO 3 MILES EAST OF MORAINE STATE PARK TO 3 MILES NORTH OF COSHOCTON...MOVING EAST AT 35 MPH. THESE STORMS MAY PRODUCE SOME MARBLE HAIL AND WIND GUSTS OF 40 TO 50 MPH AS THEY MOVE ACROSS THE AREA THROUGH 930 PM. THERE IS A SLIGHT CHANCE OF LOCALIZED ESCALATION TO SEVERE LEVELS. MOVE TO A SAFE PLACE WHEN THE THUNDERSTORMS APPROACH. PLEASE REPORT HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 939 PM EDT WED APR 12 2006 PAZ014-021-130245- ALLEGHENY PA-BUTLER PA- 939 PM EDT WED APR 12 2006 ...THUNDERSTORMS... THUNDERSTORMS TO CONTINUE MOVING THROUGH THE FOLLOWING COUNTIES...BUTLER AND ALLEGHENY... AT 936 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF SAXONBURG TO 4 MILES WEST OF MOON...MOVING EAST AT 45 MPH. THESE STORMS MAY PRODUCE SOME MARBLE SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH THROUGH 1030 PM. MOVE TO A SAFE PLACE WHEN THE THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
The Pittsburgh radar (KPBZ), 44 km away, was scanning. The volume nearest the first event began at 02:26 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501287.